MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE
Model Number 2030-6525-1
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a tha, a surgeon noticed a mis-processing on the screw head.A spare was used instead.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a 6.5 cancellous bone screw 25mm was reported.The event was confirmed.Method & results product evaluation and results: visual inspection of the returned device noted the following: the edge of the screw head was returned fractured.Damage on the shank and threads of the screw is consistent with contact against a hard object.The screw was further examined using a scanning electron microscope sem material analysis of the returned device noted the following: the edge of the screw head fractured in overload originating on the distal surface and propagating proximally.Damage on the shank was consistent with contact against a hard object.No evidence of a high driving torque was observed on the drive feature.Eds showed the screw base alloy was consistent with the drawing.Based on the given information, no identifiable materials discrepancies were observed on the surfaces examined.The product manufacturing cell representative reviewed the event and stated: -[.] damage is present on sections of the thread proximal to the shank, the shank as well as the head of the screw.From the same report, it was noted that the damage is consistent with "contact against a hard surface".While the report also noted the presence of machine lines, it can be seen that the lines may have been caused by the same contact against a hard object.Additional investigation was also performed by the supplier.The investigation concluded that damage was not a machining defect.Multiple stages of visual inspection are in place to ensure the issue at hand would have been identified before the product is released to the field.Therefore, the fracture could not have occurred during manufacturing.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: no further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that, during a tha, a surgeon noticed a mis- processing on the screw head.A spare was used instead.

Brand Name
6.5 CANCELLOUS BONE SCREW 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9378373
Report Number0002249697-2019-03870
Device Sequence Number11523139
Product Code HWC
UDI-Device Identifier07613327036992
UDI-Public07613327036992
Combination Product (Y/N)N
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number2030-6525-1
Device Catalogue Number2030-6525-1
Device Lot NumberYE356P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;